MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-07
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.Video review: isi received a video clip related to the alleged complaint.A review of the video clip was conducted by the failure analysis engineer (fae).The following additional information was provided: the video shows the synchroseal instrument clamped on tissue and i could hear the energy delivery beep but no smoke appears to come out indicating a possible sealing/transect issue.No on-screen warnings or errors were seen so it¿s hard to assess what exactly is going on here.
 
Event or Problem Description
It was reported that during a da vinci-assisted wedge to completion lobectomy surgical procedure, the 8mm synchroseal failed to seal properly.The procedure was completed with no reported injury.Intuitive followed up and obtained additional information.Product was inspected prior to use and no abnormalities or unusual findings.The surgeon used the instrument for several minutes without any apparent issues; however, after that period, the instrument ceased to perform its intended function (it did not coagulate, seal, or cut ¿ ¿sync¿).The instrument functioned for approximately 7 minutes.No error displayed.Yes, a continuous tone was heard during the sealing attempt.No, the tone indicating successful completion of the sealing cycle or sync was not heard.Yes, the tissue was visually inspected to assess the effect.No, since the sealing cycle was not completed, the cut function was also not completed.The target tissue was a lymph node.It was not under excessive tension (only standard traction required for effective instrument use).The tissue between the jaws did not exceed 5 mm in diameter.There was no evidence of calcification, and the tissue had not been exposed to radiation or chemotherapy prior to the procedure.No, there were no metallic objects, sutures, or clips present when the event occurred.No bleeding occurred.The surgeon does not have a hypothesis regarding the cause of the issue, as the instrument had been functioning correctly only a few minutes earlier.The instrument was removed and was not used again (including no backup instrument).

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25119066
Report Number2955842-2026-24234
Device Sequence Number10289508
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(17)270630(10)K11250617
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480440-07
Device Catalogue Number480440
Device Lot NumberK11250617 0093
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N?A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown